Write a review

23 Year Old, Been on This Battle Since Age 12. - Marlton, NJ

Ok so i have been battling acne since age 12 as...

Ok so i have been battling acne since age 12 as the title suggests. I've been through at least 4 dermatologists with little success. Until my recent one, she put me on antibiotics which worked great however, after 3 months of being off of it, the acne came back with full force so she decided to put me on 40 mg accutane. I've been on it right now for about 2 weeks. So far the side effects i have noticed are just as everyone has suggested extremely dry lips. The first week was pretty bad with regards to the dry lips. It was very swollen and painful but it's actually getting better. I apply Vaseline with every chance i get, do not give your lips the chance to dry. I also have constant headache, i actually got one the other day that felt like my head will explode but i didn't have anything to eat that morning till about 2 so i don't know if i will contribute it to that. I'm also under some stress so i don't know if i will contribute it to that also. I will definitely watch it. My nose and feet are peeling. So far that's all i have noticed. It's only been 2 weeks and i have noticed some improvement so i don't know if i will still get that major breakout that everyone talks about. Hopefully not. I will keep this updated.

3 week update.

Ok so i'm on week 3 now. I see a big improvement. A few things happened within the past 3 days. I started to get insane headaches so i panicked since i'd read about head pressure and all of those so i stopped for a few days (of which i have noticed a few pimples here and there). I realized however that it was due to caffeine. Whenever i don't have caffeine i have insane headaches so i'm def watching that. So far i haven't had any such headache in 2 days. Also it started to feel like my liver was a bit swollen, i felt very bloated not towards the abdominal section where the stomach is but rather the section where the liver resides, so that also scared the life out of me ( I don't know if it is all paranoia). So for the past three days i stopped taking the medication and i have fully recovered. I will be seeing my doc soon so i will let her know about all of these and update back. I have started taking the medication again.
Was this review helpful?

Comments (10)

Just reading your updated that would be scary !! Week 3 is Sunday for me! What dosage are you at now could that be attributed to the sudden onset of side effects do ? What are all of your side effects and are you on claravis?
  • Reply
Good Luck. What kind of acne do you get around your chin/mouth. It was hard to tell from the picture
  • Reply
Hello, Sorry i realized that it's not very clear. Around my chin, i usually get the nodules and cystic pimples mostly around the time i get my period or when i'm stressed (which is a lot considering my major). Around my lips i get the blackheads. My cheeks and forehead are persistent throughout and it's a combination of whiteheads, papules and nodules. The pics i have up right now was after being put on antibiotics before the start of accutane so it was a lot worse than that. Hope this helps.
  • Reply
Good luck this is my first week! I am having headaches and painful bumps on my back like 2 and I haven't had bacne in years... I too uploaded photos my doctor recommends a 6 month course for me praying for the best I'm sure I will be on high dosages my biggest fear is losing my hair possibly and migraines not too worried about the other serious side effects ... Hoping for the best on your journey !!! - KB
  • Reply
Hi keena yes i get headaches everyday now which is unfortunate because it isn't recommended to take Tylenol more than 10 days straight. My doctor put me on a 5 month course which just seems like a very long time haha but hey hopefully it will all be worth it. I've been fortunate not to have the bacne but a friend of mine who also had the same prob as you said it cleared within a couple of days. It just means it is working so hang in there. I'm afraid mine isn't working because i haven't had a major breakout. Also the same friend of mine didn't complain about hair loss so i'm hoping that isn't an issue because i am very worried about that as well! Uping the dose scares me because i don't know if it will worsen the dry lips because a couple of health professionals advised me against it because they complained about both raw lips and depression so idk. All we can do is be patient and courageous.
  • Reply
Oh man!!! My doctor said some people don't gettin initial break out ... My skin is so horrible that I probably wouldn't even notice lol but I'm hearing from many others month 3 is magical so I'm excited :) .. I seen someone say do ibuprofen but I'm going to consult my derm ASAP and increase my water intake !!
  • Reply
I hope i'm one of those people because i'm certainly afraid of how bad it might get. Drinking water is a good idea! thanks because i know i don't drink nearly enough water to begin with so i will def start right now and make it a habit. Don't worry, judging from majority of the results on this website, soon we will all look and start to feel absolutely gorgeous as we should be.
  • Reply
It feels promising only thing that sucks is I am self pay :/ but I want this soooooo bad to have clear skin that it's worth it to me ! I'm so excited for this journey hope the headaches Go away tho ... Id prefer dry skin (hope I don't eat my word) I work in front of a computer all day I've got to maintain these headaches!
  • Reply
Aww mehn, it must be very expensive! In about 3 months i'm sure we will all start to careless about the side effects when we see our faces.
  • Reply
Nothing too crazy honestly ... It's $133 for the 40mg $245 for 60mg and $275 for 80 I think that's as high as I will go !! And you are so right once I see myself in a new light I'm happy!!
  • Reply